Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 2, 2021Duval County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 2, 2021, 3:24 PM EDT for Duval County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2021, 3:24 PM EDT (19:24 UTC)
Expired
Aug 2, 2021, 4:15 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 27 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 3:36 PM EDTTSTM WND GST 454 W Mayport, FLWIND GUST TO 45 MPH AT WEATHERFLOW SITE ON BUCK ISLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1472 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS82 KJAX 021924
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
324 PM EDT Mon Aug 2 2021
 
FLZ125-133-225-022015-
Coastal St. Johns FL-Trout River FL-Coastal Duval FL-
324 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 415 PM EDT...

* At 324 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Craig Field, or near Arlington,
  moving southeast at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Unf, Arlington, Ponte Vedra Beach, Neptune Beach, Palm Valley,
  Sawgrass, Baymeadows, Craig Field, San Pablo and Little Talbot
  Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3010 8148 3036 8167 3037 8167 3037 8168
      3041 8171 3049 8142 3044 8137 3025 8135
      3017 8132
TIME...MOT...LOC 1924Z 314DEG 17KT 3036 8155 

$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:46 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 2, 1:46 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
146 PM EDT Mon Aug 2 2021

.AVIATION...
[Through 18Z Tuesday]

Numerous to widespread showers and storms will impact the TAF
sites this afternoon and into the overnight hours. Showers/storms
will then move quickly in from the Gulf on Tuesday, impacting the
TAF sites in the morning hours. Restrictions are expected
in/around showers/storms. Southwest winds will prevail this
afternoon, except for a weak east coast sea breeze at the coastal
TAF sites. Light winds are expected overnight, and southwest winds
5-10 knots are then expected through the end of the TAF period.

&&

.PREV DISCUSSION [1023 AM EDT]...

.NEAR TERM [Through Tonight]...

Morning through early afternoon...Weak ridge and drier airmass
aloft over the North Gulf Coast region will press eastward in the
zonal flow across NE FL/SE GA this morning and will keep
convection to a minimum except for some convergent bands of
showers/isolated storms over the Big Bend region of the NE Gulf
that might push inland into the I-75 corridor of inland NE FL at
times, otherwise partly to mostly sunny skies and West-Southwest
surface flow will lead to another rather hot and humid day with
highs into the lower 90s area-wide combined with dew points in the
mid/upper 70s will lead to peak heat indices around 105 degrees
prior to any convection this afternoon falling just short of heat
advisory levels at this time. The W-SW flow will push the heat all
the way to the beaches, with just a weak East Coast Sea Breeze
developing and maybe pushing inland to I-95 at the most.

Mid/Late afternoon through Tonight...All short-range models are
suggesting a strong shortwave aloft will track along the North
Gulf Coast region late this afternoon and into SE GA vicinity by
tonight. Convection that was suppressed for much of the day will
break out during the mid-late afternoon hours across all-areas
with scattered to numerous strong storms tapping into the large
surface based CAPE of 3000-5000J/KG as well as building moisture
and Precipitable Water Amounts (PWATs) increasing back above 2
inches. Latest Hi-Res models are suggesting best storm coverage
will be from the I-10 corridor northward across SE GA this evening
with heavy rainfall and gusty winds of 40-60 mph the main threats.
The strong shortwave aloft will also help to develop a weak low
along the stalled frontal boundary over the SE US and push the
frontal boundary into SE GA during the overnight hours with
continued widespread rainfall and embedded storms with heavy
rainfall, so expecting a much more active night of convection from
the Suwannee River Valley of inland North Florida northward
through most of inland SE GA during the overnight hours with
training storms that could produce areal flooding and a flood
watch may need to be posted with the next forecast package.

.SHORT TERM [Tuesday Through Wednesday Night]...

Deep upper trough will remain over the eastern U.S. with embedded
shortwave energy enhancing widespread showers and thunderstorms
Tuesday through Wednesday. A deep and very moist sw flow will
continue over the area while a frontal boundary remains stalled to
the north. Deep moisture will pool south of the front with PWATs
of 2+". Areas of heavy rainfall will likely develop with the
possibility of isolated strong thunderstorms mainly during peak
afternoon heating. Daytime temperatures will be a little below
average due to the abundant clouds and showers expected. High
temperatures will be in the 80s.

.LONG TERM [Thursday Through Sunday]...

The upper trough will lift off to the ne on Thursday. A moist and
lighter sw flow will remain across the area which should result
in continued numerous showers and thunderstorms. Another upper
trough will approach the area from the nw on Friday and Saturday
which will continue the wet and stormy pattern. The trough will
move ne to off the ne U.S. coast on Sunday while a ridge begins to
build over the area from the southeast. Temperatures will be
close to average with above average pops.

.MARINE...

Southwest flow early this week mainly in the 10-15 knot range
with seas 2-4 ft becoming south late in the week. Main impacts
this week will be strong storms pushing offshore this week with
gusty winds, frequent lightning and poor visibility in heavy
rainfall, along with the isolated waterspout potential as offshore
moving storms interact with the sea breeze pinned at the coast.

Rip Currents: Offshore flow will continue a low risk of rip
currents at the Atlantic Beaches of NE FL/SE GA.

.HYDROLOGY...

Widespread rainfall totals of 3-6 inches this week will likely
produce main stem river flooding across basins in SE GA and will
exacerbate river flooding already ongoing across NE FL basins
including having to keep a close eye on the Black Creek Basin.
Areal flooding of rural portions of SE GA and inland North FL will
likely require the issuance of a Flood Watch for SE GA and
portions of NE FL sometime during the Tuesday through Thursday
time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  83  70  83  70 /  90  90  70  90  50
SSI  76  86  75  86  75 /  50  70  70  90  50
JAX  75  86  73  85  73 /  40  70  80  90  40
SGJ  74  88  74  86  74 /  40  70  70  80  40
GNV  74  84  73  84  72 /  60  80  80  80  40
OCF  74  86  74  85  73 /  50  80  80  80  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 2, 2:32 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
232 PM EDT Mon Aug 2 2021

FLZ033-038-132-133-137-138-232-237-021915-
Coastal Flagler FL-Eastern Clay FL-Coastal St. Johns FL-
Western Clay FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Inland St. Johns FL-
232 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHERN ST.
JOHNS...NORTHERN PUTNAM AND CLAY COUNTIES UNTIL 315 PM EDT...

* At 232 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Lake
  Geneva to 6 miles northwest of Palm Coast. Movement was north at 20
  mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Palm Coast, Saint Augustine, Palatka, Green Cove Springs, Keystone
  Heights, Hastings, East Palatka, Middleburg, Saint Augustine Beach
  and Marineland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2950 8120 2975 8203 3007 8205 2990 8123
      2972 8117
TIME...MOT...LOC 1832Z 180DEG 19KT 2981 8196 2960 8128

23
Special weather statement, Aug 2, 2:46 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
246 PM EDT Mon Aug 2 2021

FLZ024-124-125-225-425-021930-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Nassau FL-
Coastal Duval FL-
246 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 330 PM EDT...

* At 246 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Nassau Village-Ratliff, or near
  Callahan, moving east at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Fernandina Beach, Callahan, Jacksonville International Arpt, Yulee,
  Nassau Village-Ratliff, Ratliff, Oceanway and Little Talbot Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3044 8184 3068 8183 3071 8141 3038 8137
TIME...MOT...LOC 1846Z 272DEG 22KT 3054 8177

23
Local storm report, Aug 2, 3:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT MON AUG 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND GST     2 NE JACKSONVILLE INTER 30.50N 81.68W
08/02/2021  M47 MPH          DUVAL              FL   ASOS

            ASOS STATION KJAX JACKSONVILLE INTL AIRPORT
            RECORDED A WIND GUST OF 47 MPH.

&&

KB
Special weather statement, Aug 2, 3:16 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
316 PM EDT Mon Aug 2 2021

GAZ133-135-022000-
Appling GA-Jeff Davis GA-
316 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS AND APPLING COUNTIES
UNTIL 400 PM EDT...

* At 315 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Graham, moving east at 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Baxley, Hazlehurst, Graham, Plant Hatch and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3194 8231 3195 8231 3190 8219 3191 8213
      3189 8212 3190 8211 3188 8211 3160 8229
      3168 8248 3171 8249 3170 8252 3183 8280
      3185 8279 3192 8267 3193 8259 3196 8256
      3195 8248 3196 8248 3197 8250
TIME...MOT...LOC 1915Z 276DEG 12KT 3188 8251

23
Special weather statement, Aug 2, 3:17 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
317 PM EDT Mon Aug 2 2021

FLZ023-024-030-031-222-232-425-GAZ364-022000-
Southern Columbia FL-Baker FL-Western Clay FL-Union FL-
Western Duval FL-Inland Nassau FL-Bradford FL-Western Charlton GA-
317 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...NORTHERN
BRADFORD...SOUTHERN BAKER...NORTHEASTERN UNION...EAST CENTRAL
COLUMBIA...NORTHWESTERN CLAY...SOUTHWESTERN DUVAL AND SOUTH CENTRAL
CHARLTON COUNTIES UNTIL 400 PM EDT...

* At 317 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Sanderson, or 10 miles
  northwest of Raiford, moving northeast at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Macclenny, Glen St. Mary, Cecil Field, Maxville, Olustee,
  Sanderson, Baldwin and Ellerbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3004 8238 3019 8252 3048 8213 3022 8186
TIME...MOT...LOC 1917Z 246DEG 21KT 3020 8231

23
Special weather statement, Aug 2, 3:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
324 PM EDT Mon Aug 2 2021

FLZ125-133-225-022015-
Coastal St. Johns FL-Trout River FL-Coastal Duval FL-
324 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 415 PM EDT...

* At 324 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Craig Field, or near Arlington,
  moving southeast at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Unf, Arlington, Ponte Vedra Beach, Neptune Beach, Palm Valley,
  Sawgrass, Baymeadows, Craig Field, San Pablo and Little Talbot
  Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3010 8148 3036 8167 3037 8167 3037 8168
      3041 8171 3049 8142 3044 8137 3025 8135
      3017 8132
TIME...MOT...LOC 1924Z 314DEG 17KT 3036 8155

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:03 PM EDTSpecial Weather StatementJAXDuval72 min
Aug 1, 8:12 PM EDTSpecial Weather StatementJAXClay48 min
Aug 1, 8:22 PM EDTAreal Flood WarningJAXDuval113 min
Aug 1, 9:00 PM EDTSpecial Weather StatementJAXClay45 min
Aug 2, 12:11 PM EDTSpecial Weather StatementJAXMarion34 min
Aug 2, 12:40 PM EDTSpecial Weather StatementJAXMarion35 min
Aug 2, 12:57 PM EDTSpecial Weather StatementJAXAlachua33 min
Aug 2, 1:17 PM EDTSpecial Weather StatementJAXMarion28 min
Aug 2, 1:29 PM EDTSpecial Weather StatementJAXPutnam31 min
Aug 2, 1:50 PM EDTSpecial Weather StatementJAXFlagler40 min
Aug 2, 1:52 PM EDTSpecial Weather StatementJAXFlagler23 min
Aug 2, 1:54 PM EDTSpecial Weather StatementJAXPutnam36 min
Aug 2, 2:01 PM EDTSpecial Marine WarningJAX59 min
Aug 2, 2:05 PM EDTSpecial Weather StatementJAXNassau40 min
Aug 2, 2:12 PM EDTSpecial Weather StatementJAXMarion48 min
Aug 2, 2:32 PM EDTSpecial Weather StatementJAXClay, Saint Johns43 min
Aug 2, 2:46 PM EDTSpecial Weather StatementJAXNassau44 min
Aug 2, 2:48 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 2:53 PM EDTSpecial Marine WarningJAX67 min
Aug 2, 3:17 PM EDTSpecial Weather StatementJAXBaker, Union43 min
Aug 2, 3:36 PM EDTSpecial Weather StatementJAXSuwannee39 min
Aug 2, 3:48 PM EDTSpecial Weather StatementJAXBaker42 min
Aug 2, 3:51 PM EDTSpecial Marine WarningJAX54 min
Aug 2, 3:56 PM EDTSevere Thunderstorm WarningJAXBaker, Nassau13 min
Aug 2, 4:04 PM EDTSpecial Marine WarningJAX56 min
Aug 2, 4:14 PM EDTSpecial Weather StatementJAXGilchrist46 min
Aug 2, 4:22 PM EDTSpecial Weather StatementJAXMarion38 min
Aug 2, 4:32 PM EDTSpecial Weather StatementJAXDuval43 min
Aug 2, 4:47 PM EDTAreal Flood WarningJAXDuval, Saint Johns118 min
Aug 2, 5:15 PM EDTAreal Flood WarningJAXMarion2 hr
Aug 2, 5:18 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 3:16 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis44 min
Aug 2, 3:44 PM EDTSpecial Weather StatementJAXCamden, Glynn46 min
Aug 2, 3:59 PM EDTSpecial Weather StatementJAXAtkinson, Coffee46 min
Aug 2, 4:07 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 4:15 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis45 min
Aug 2, 4:23 PM EDTSpecial Weather StatementJAXWayne52 min
Aug 2, 4:37 PM EDTSpecial Weather StatementJAXBrantley38 min
Aug 2, 5:03 PM EDTSpecial Weather StatementJAXPierce42 min
Aug 2, 5:22 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 5:30 PM EDTSpecial Weather StatementJAXClinch45 min
Aug 2, 6:16 PM EDTSpecial Weather StatementJAXClinch, Ware44 min
Aug 2, 6:18 PM EDTAreal Flood WarningJAXClinch117 min
Aug 2, 6:36 PM EDTSpecial Weather StatementJAXCoffee39 min
Aug 2, 7:54 PM EDTSpecial Weather StatementJAXClinch, Echols51 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.